Alert archive / Colorado / Frost Advisories in 2016
Frost Advisory 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at Sep 25, 2016, 3:45 PM MDT for 12 counties in Colorado. It took effect at Sep 26, 2016, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2016, 3:45 PM MDT (21:45 UTC)
- In effect from
- Sep 26, 2016, 2:00 AM MDT
- Expired
- Sep 26, 2016, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 69 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551 WWUS75 KBOU 252145 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 345 PM MDT SUN SEP 25 2016 ...COOL TEMPERATURES OVER PARTS OF NORTHEAST COLORADO TONIGHT... .A HIGH PRESSURE RIDGE OVER COLORADO WITH A DRY AIRMASS IS GOING TO LEAD TO CLEAR SKIES OVERNIGHT. THIS WILL ALLOW TEMPERATURES OVER PARTS OF NORTHEAST COLORADO TO DROP TO NEAR THE FREEZING MARK. PARTS OF NORTHERN WELD COUNTY AND THE PALMER DIVIDE ARE EXPECTED TO SEE OVERNIGHT LOW TEMPERATURES IN THE LOWER 30S. PATCHY FROST IS EXPECTED TO DEVELOP DURING THE PRE-DAWN HOURS. COZ041-042-046-260545- /O.NEW.KBOU.FR.Y.0001.160926T0800Z-160926T1500Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...AGATE...HUGO...LIMON...MATHESON 345 PM MDT SUN SEP 25 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY. * TEMPERATURE...LOW TEMPERATURES WILL BE BETWEEN 32 AND 36 DEGREES. * IMPACTS...PEOPLE WITH TENDER VEGETATION SHOULD PROTECT THEIR PLANTS OR HARVEST SENSITIVE CROPS...LIKE TOMATOES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
188 WWUS75 KBOU 260210 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 810 PM MDT SUN SEP 25 2016 ...COOL TEMPERATURES OVER PARTS OF NORTHEAST COLORADO TONIGHT... .A HIGH PRESSURE RIDGE OVER COLORADO WITH A DRY AIRMASS IS GOING TO LEAD TO CLEAR SKIES OVERNIGHT. THIS WILL ALLOW TEMPERATURES OVER PARTS OF NORTHEAST COLORADO TO DROP TO NEAR THE FREEZING MARK. AS A RESULT FROST IS EXPECTED TO DEVELOP DURING THE PRE- DAWN HOURS...MAINLY IN LOW LYING AREAS. COZ038-043>045-047>051-261015- /O.EXA.KBOU.FR.Y.0001.160926T0800Z-160926T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 810 PM MDT SUN SEP 25 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY. * TEMPERATURE...LOW TEMPERATURES WILL BE BETWEEN 32 AND 36 DEGREES. * IMPACTS...PEOPLE WITH TENDER VEGETATION SHOULD PROTECT THEIR PLANTS OR HARVEST SENSITIVE CROPS...LIKE TOMATOES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ COZ041-042-046-261015- /O.CON.KBOU.FR.Y.0001.160926T0800Z-160926T1500Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...AGATE...HUGO...LIMON...MATHESON 810 PM MDT SUN SEP 25 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY... * TEMPERATURE...LOW TEMPERATURES WILL BE BETWEEN 32 AND 36 DEGREES. * IMPACTS...PEOPLE WITH TENDER VEGETATION SHOULD PROTECT THEIR PLANTS OR HARVEST SENSITIVE CROPS...LIKE TOMATOES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
241 WWUS75 KBOU 261019 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 419 AM MDT MON SEP 26 2016 COZ038-041>051-261500- /O.CON.KBOU.FR.Y.0001.000000T0000Z-160926T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 419 AM MDT MON SEP 26 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURE...LOW TEMPERATURES WILL BE BETWEEN 30 AND 36 DEGREES. * IMPACTS...PEOPLE WITH TENDER VEGETATION SHOULD PROTECT THEIR PLANTS OR HARVEST SENSITIVE CROPS...LIKE TOMATOES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
960 WWUS75 KBOU 261400 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 800 AM MDT MON SEP 26 2016 COZ038-041>051-261500- /O.CAN.KBOU.FR.Y.0001.000000T0000Z-160926T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 800 AM MDT MON SEP 26 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FROST ADVISORY FOR NORTHEAST COLORADO. AS OF 8 AM MDT TEMPERATURES ACROSS THE ADVISORY AREA HAVE WARMED INTO THE LOW TO MID 40S. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Sep 25, 3:22 PM MDT, 23 minutes earlier.
Area forecast discussion, Sep 25, 3:22 PM MDT, 23 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 322 PM MDT Sun Sep 25 2016 .SHORT TERM...(This evening through Monday) Issued at 322 PM MDT Sun Sep 25 2016 Strong high pressure over the western U.S. and the Great Basin will keep the dry airmass over Colorado through the next 24 hours and beyond. Skies will be nearly cloud free. Temperatures on the plains will be cooling into the 30s with some parts of northern Weld County and the Palmer Divide dropping close to the freezing mark. Will issue a Frost Advisory for zones 41, 42 and 46 to account for these coolest areas on the plains. Otherwise, temperatures should be some 5 to 10 degrees warmer tomorrow afternoon as the west to northwest flow aloft advects warmer air over the Rocky Mountain reigon. .LONG TERM...(Monday night through Sunday) Issued at 322 PM MDT Sun Sep 25 2016 There is upper ridging over Colorado and weak flow aloft Monday night through Wednesday night. There is a close upper low over the southwestern United states that moves north into northern Arizona on Wednesday. It weakens and is centered around the northwestern corner of Colorado Thursday morning at 12Z. There is weak downward or neutral synoptic scale energy over the forecast area Monday night through Tuesday night. There is weak upward motion on Wednesday and Wednesday night. The boundary layer winds should adhere to normal diurnal trends all five periods. For moisture, it is very dry through mid day Wednesday, then mid and upper level cloudiness move in from the west. There is no CAPE progged over the CWA through Wednesday night. There is no measurable precipitation on the QPF fields through midnight Wednesday night, then a tiny bit west of the divide through 12Z Thursday morning. Well keep things dry. For temperatures, Tuesday's highs are 2-4 C warmer then Monday's. Wednesday's highs are close to Tuesday's. For the later days, Thursday through Sunday, southwesterly flow aloft will dominate Colorado weather. There is a bit of energy and moisture here and there, mainly for just some hope of pops in the mountains. Temperatures are fairly warm all four days. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 322 PM MDT Sun Sep 25 2016 Skies will remain clear over the next 24 hours as high pressure builds over the state. Winds will be either light and variable or out of the northeast through the rest of this afternoon and the southerly overnight. A similar situation will develop Monday as the northwesterly flow aloft mixes to the surface and then produces an anti-cyclonic circulation along the lee of the Front Range foothills. Aviation impacts will be minimal. && .BOU WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 2 AM to 9 AM MDT Monday for COZ041-042-046. && SHORT TERM...Dankers LONG TERM...RJK AVIATION...Dankers
Hazardous weather outlook, Sep 25, 10:30 AM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1030 AM MDT SUN SEP 25 2016 COZ030>051-261630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1030 AM MDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER IS EXPECTED THROUGH MID-WEEK WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...MOSTLY OVER THE MOUNTAINS...FROM WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Frost Advisories in Colorado, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.